Alert archive / Alabama / Tornado Warnings in 2022
Tornado Warning 65, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Nov 30, 2022, 6:14 AM CST for Barbour County, Alabama. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 30, 2022, 6:14 AM CST (12:14 UTC)
- Expired
- Nov 30, 2022, 6:32 AM CST
- In force
- 18 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Barbour County, AL
The radar
The Ft Rucker radar (KEOX), 36 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 30, 6:15 AM CST | TORNADO | 3 Ne Texasville, AL | 4 CHICKEN HOUSES DAMAGED NEAR BAKERHILL NEAR BUD GARY RD AND ALABAMA HWY 131. TDS ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 365 m²/s²
- 0-3 km storm-relative helicity
- 423 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
383
WFUS54 KBMX 301214
TORBMX
ALC005-301245-
/O.NEW.KBMX.TO.W.0065.221130T1214Z-221130T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
614 AM CST Wed Nov 30 2022
The National Weather Service in Birmingham has issued a
* Tornado Warning for...
Southeastern Barbour County in southeastern Alabama...
* Until 645 AM CST.
* At 614 AM CST, a severe thunderstorm capable of producing a tornado
was located near Texasville, or 13 miles northwest of Abbeville,
moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Richards Crossroads, Texasville, Millers Ford and Baker Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3169 8546 3179 8547 3183 8513 3179 8513
3178 8514 3176 8513 3177 8515 3175 8518
3174 8521 3171 8521 3170 8522 3171 8541
3169 8542
TIME...MOT...LOC 1214Z 269DEG 40KT 3175 8536
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
87/Grantham3 follow-up statements
621
WWUS54 KBMX 301220
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
620 AM CST Wed Nov 30 2022
ALC005-301245-
/O.CON.KBMX.TO.W.0065.000000T0000Z-221130T1245Z/
Barbour AL-
620 AM CST Wed Nov 30 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 AM CST FOR
SOUTHEASTERN BARBOUR COUNTY...
At 620 AM CST, a confirmed tornado was located over Richards
Crossroads, or 12 miles southwest of Eufaula, moving east at 45 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Richards Crossroads and Baker Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3171 8536 3177 8537 3182 8513 3179 8513
3178 8514 3176 8513 3177 8515 3175 8518
3174 8521 3171 8521 3170 8522
TIME...MOT...LOC 1220Z 269DEG 39KT 3175 8528
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
87/Grantham381
WWUS54 KBMX 301228
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
628 AM CST Wed Nov 30 2022
ALC005-301245-
/O.CON.KBMX.TO.W.0065.000000T0000Z-221130T1245Z/
Barbour AL-
628 AM CST Wed Nov 30 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 AM CST FOR
SOUTHEASTERN BARBOUR COUNTY...
At 628 AM CST, a confirmed tornado was located near Richards
Crossroads, or 9 miles south of Eufaula, moving east at 45 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Barbour County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3170 8525 3179 8526 3182 8513 3179 8513
3178 8514 3176 8513 3177 8515 3175 8518
3174 8521 3171 8521 3170 8522
TIME...MOT...LOC 1228Z 269DEG 40KT 3175 8517
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
87/Grantham518
WWUS54 KBMX 301232
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
632 AM CST Wed Nov 30 2022
ALC005-301242-
/O.CAN.KBMX.TO.W.0065.000000T0000Z-221130T1245Z/
Barbour AL-
632 AM CST Wed Nov 30 2022
...THE TORNADO WARNING FOR SOUTHEASTERN BARBOUR COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 3170 8525 3179 8526 3182 8513 3179 8513
3178 8514 3176 8513 3177 8515 3175 8518
3174 8521 3171 8521 3170 8522
TIME...MOT...LOC 1232Z 269DEG 40KT 3175 8511
$$
87/GranthamWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Nov 30, 6:01 AM CST, 13 minutes earlier.
Area forecast discussion, Nov 30, 6:01 AM CST, 13 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 601 AM CST Wed Nov 30 2022 ...New AVIATION... .SHORT TERM... (Today through Thursday) Issued at 340 AM CST WED NOV 30 2022 The cold front is now entering NW Alabama, well behind the squall-line that is associated with the line of showers and storms. Meanwhile ahead of the squall line several supercells continue to develop and slide east-northeast. Really looks like the squall line will be absorbing these cells in across the I-85 corridor over the next hour and then moving through the SE by 8 AM if not earlier. Behind the line temperatures will remain in the 50s and 60s this morning until the front begins to push through. Temperatures will like drop across the north through the afternoon. Dry and cold tonight, with freezing temperatures across much of the area. High pressure quickly builds in Thursday with dry conditions expected through the day. Highs will be in the 50s to near 60 on Thursday. 16 && .LONG TERM... (Friday through Tuesday) Issued at 340 AM CST WED NOV 30 2022 By late week, temperatures will begin to rebound, with highs in the upper 50s to low 60s on Friday and pushing 70 by Saturday. Rain chances will return as a trough approaches from the northwest on Saturday, bringing a weak surface front through the region. Rain amounts will be generally light during the day Saturday and will clear out during the evening hours. There are some model discrepancies in regards to instability. A stray thunderstorm can not be ruled out from Friday night through Saturday night, but chances are too low to mention at this time. The first half of next week will see an unsettled pattern with pulses of energy that will keep precipitation chances elevated through Wednesday, especially over the northern part of the CWA. Southern areas will remain mostly dry, with only slight PoPs being introduced through the rest of the forecast period. Daily high temperatures for Sunday through Wednesday will range from the 60s to the upper 70s across the area, with southern areas possibly approaching 80 on Monday and Tuesday where rain chances are lower and sunshine will prevail. 12 && .AVIATION... (12Z TAFS) Issued at 600 AM CST WED NOV 30 2022 The main squall line is now on top of TOI and will be there for an hour. Improving conditions through the day. Winds will be gusty through the day withe northwesterly winds of 10 to 15 kts with higher gusts. Skies clear after 21z and then remain that way through the rest of the period with winds dissipating to less than 5 kts after 6z. 16 && .FIRE WEATHER... Ongoing showers and storms will be occurring in the southeast during the morning, then dry air moves in after Noon. This system will usher in drier air Thursday, with rain free conditions through Friday. Minimum RH on Thursday will fall into the 25-35 percent range but then rebound on Friday with the approach of the next system. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 58 28 54 33 / 20 0 0 0 Anniston 61 30 57 37 / 30 0 0 0 Birmingham 59 32 55 39 / 10 0 0 0 Tuscaloosa 59 32 55 38 / 10 0 0 0 Calera 62 33 56 39 / 20 0 0 0 Auburn 65 34 57 39 / 80 0 0 0 Montgomery 67 33 59 38 / 50 0 0 0 Troy 69 33 59 39 / 80 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...16 LONG TERM....12 AVIATION...16
Hazardous weather outlook, Nov 29, 5:19 PM CST, 12 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 519 PM CST Tue Nov 29 2022 ALZ011>015-017>050-010230- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 519 PM CST Tue Nov 29 2022 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. A threat for severe storms exists across all of Central Alabama through 8 AM Wednesday. Threats include tornadoes, damaging winds 70 to 80 mph, and hail up to golf ball size. The highest risk for these threats is along and west of Interstate 65. Heavy rainfall may also result in localized flooding. Amounts of 2 to 4 inches with locally higher amounts are possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Ongoing severe storms are possible through 8AM Wednesday morning south of I-85. Heavy rainfall will continue to pose the threat of localized flooding. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed through Wednesday morning.
In the hours before
Local storm report, Nov 30, 3:45 AM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
345 AM CST WED NOV 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM FLASH FLOOD 2 NE LEEDS 33.57N 86.52W
11/30/2022 ST. CLAIR AL 911 CALL CENTER
FLOODING REPORTED NEAR THE INTERSTATE 20
JUNCTION WITH OLD LEEDS ROAD CR136 NEAR
LEEDS VIA SOCIAL MEDIA.
&&
JHLocal storm report, Nov 30, 4:56 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
456 AM CST WED NOV 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 AM TORNADO 2 NNE BOYLSTON 32.45N 86.26W
11/30/2022 MONTGOMERY AL EMERGENCY MNGR
TDS ON RADAR. DAMAGE TO MULTIPLE HOMES AND
MANUFACTURED HOMES ON DUNN LN AND WILLIAMS
DRIVE. INJURIES REPORTED.
&&
14Local storm report, Nov 30, 5:00 AM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
500 AM CST WED NOV 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 AM TORNADO 1 NNW TALLAPOOSA WATER 32.46N 86.20W
11/30/2022 MONTGOMERY AL EMERGENCY MNGR
TDS. POWERLINES DOWN ON 231 BRIDGE AND IN
TALLAPOOSA RIVER. ROADWAY IMPASSABLE.
&&
14Special weather statement, Nov 30, 5:43 AM CST, 31 minutes before
Special Weather Statement
National Weather Service Birmingham AL
543 AM CST Wed Nov 30 2022
ALZ050-301230-
Barbour AL-
543 AM CST Wed Nov 30 2022
...Strong thunderstorms will impact portions of Barbour County
through 630 AM CST...
At 543 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Boot Hill to near Ariton. Movement was
east at 55 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eufaula, Clio, Clayton, Louisville, Blue Springs, Tyler Crossroads,
Doster, Gaino, Blue Springs State Park, Osco, Texasville, Richards
Crossroads, White Oak, Boot Hill, Millers Ford, Clayton Municipal
Airport and Baker Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 600 AM CST for southeastern
Alabama.
&&
LAT...LON 3165 8572 3169 8572 3174 8570 3177 8567
3186 8568 3189 8565 3195 8508 3190 8511
3189 8513 3178 8514 3176 8513 3177 8515
3174 8521 3170 8522 3171 8541 3162 8542
3162 8575
TIME...MOT...LOC 1143Z 265DEG 49KT 3183 8573 3163 8574
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
87/GranthamLocal storm report, Nov 30, 5:51 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
551 AM CST WED NOV 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 AM TORNADO 2 S BLUE RIDGE 32.47N 86.19W
11/30/2022 ELMORE AL EMERGENCY MNGR
TDS. NUMEROUS HOMES DAMAGED AND TREES DOWN
NEAR HWY 231 AND JASMINE HILL RD. DAMAGE
CONTINUES ALONG WILLOW SPRINGS RD TO REDLAND
RD.
&&
14Local storm report, Nov 30, 5:58 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
558 AM CST WED NOV 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM TORNADO 4 NNW EMERALD MOUNTAIN 32.51N 86.13W
11/30/2022 ELMORE AL EMERGENCY MNGR
TDS. STRUCTURAL DAMAGE REPORTED ALONG
FIRETOWER RD.
&&
14The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 6:09 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Walker | 51 min |
| Nov 29, 6:12 PM CST | Severe Thunderstorm Warning | BMX | Lamar | 63 min |
| Nov 29, 6:27 PM CST | Tornado Warning | BMX | Lamar | 29 min |
| Nov 29, 6:52 PM CST | Severe Thunderstorm Warning | BMX | Walker | 38 min |
| Nov 29, 6:58 PM CST | Areal Flood Advisory | BMX | Blount, Fayette, Jefferson, Walker | 5 hr |
| Nov 29, 7:55 PM CST | Special Weather Statement | BMX | Calhoun, Cherokee, Cleburne, Etowah, St. Clair | 80 min |
| Nov 29, 7:57 PM CST | Areal Flood Advisory | BMX | Blount, Etowah, St. Clair | 4 hr |
| Nov 29, 8:16 PM CST | Tornado Warning | BMX | Sumter | 45 min |
| Nov 29, 9:22 PM CST | Severe Thunderstorm Warning | BMX | Greene, Sumter | 68 min |
| Nov 29, 9:33 PM CST | Areal Flood Advisory | BMX | Jefferson | 2 hr |
| Nov 29, 9:35 PM CST | Areal Flood Advisory | BMX | Calhoun, St. Clair, Talladega | 2 hr |
| Nov 29, 9:45 PM CST | Tornado Warning | BMX | Greene, Hale | 35 min |
| Nov 29, 11:02 PM CST | Special Weather Statement | BMX | Lamar | 43 min |
| Nov 29, 11:09 PM CST | Areal Flood Advisory | BMX | Bibb, Jefferson, Shelby | 4 hr |
| Nov 30, 12:00 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Pickens, Tuscaloosa, Walker | 60 min |
| Nov 30, 12:13 AM CST | Areal Flood Advisory | BMX | Fayette, Lamar, Marion | 3 hr |
| Nov 30, 12:27 AM CST | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 59 min |
| Nov 30, 12:29 AM CST | Tornado Warning | BMX | Walker | 9 min |
| Nov 30, 12:42 AM CST | Flash Flood Warning | BMX | Jefferson, Shelby | 3 hr |
| Nov 30, 12:51 AM CST | Tornado Warning | BMX | Marengo | 54 min |
| Nov 30, 12:56 AM CST | Tornado Warning | BMX | Blount | 15 min |
| Nov 30, 1:10 AM CST | Severe Thunderstorm Warning | BMX | St. Clair, Shelby | 50 min |
| Nov 30, 1:16 AM CST | Special Weather Statement | BMX | Bibb, Shelby, Talladega | 74 min |
| Nov 30, 1:28 AM CST | Special Weather Statement | BMX | Calhoun, Talladega | 47 min |
| Nov 30, 1:34 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Talladega | 31 min |
| Nov 30, 1:56 AM CST | Severe Thunderstorm Warning | BMX | Clay, Cleburne, Randolph | 49 min |
| Nov 30, 1:57 AM CST | Areal Flood Advisory | BMX | Bibb, Greene, Hale, Jefferson, Pickens, Sumter and 1 more | 3 hr |
| Nov 30, 1:57 AM CST | Tornado Warning | BMX | Dallas | 48 min |
| Nov 30, 2:14 AM CST | Areal Flood Advisory | BMX | Calhoun, Cleburne, St. Clair, Shelby, Talladega | 3 hr |
| Nov 30, 2:28 AM CST | Tornado Warning | BMX | Autauga, Lowndes | 47 min |
| Nov 30, 3:01 AM CST | Tornado Warning | BMX | Elmore, Montgomery | 59 min |
| Nov 30, 3:43 AM CST | Tornado Warning | BMX | Macon, Tallapoosa | 12 min |
| Nov 30, 3:59 AM CST | River Flood Warning | BMX | Jefferson | 61 min |
| Nov 30, 5:10 AM CST | Severe Thunderstorm Warning | BMX | Pike | 50 min |
| Nov 30, 5:43 AM CST | Special Weather Statement | BMX | Barbour | 47 min |
| Nov 30, 5:52 AM CST | Severe Thunderstorm Warning | BMX | Barbour | 41 min |
Nearby
Tornado Warnings in Alabama, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.